Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes elevated levels of ammonia?

1.I have hyperammonemia. :I don t have liver failure or enzyme deficiency. Do most people on the planet have ammonia levels that fluctuate above normal every day? and how much? what if LACTULOSE/rifaxamin is not controlling it. What else can be done...
Tue, 5 Apr 2016
Report Abuse
General & Family Physician 's  Response
Hello dear Greetings
From your questions regarding the causes of hyperammonemia there are several aetiology that is behind increase in ammonia level in the blood they are as follows :
Liver failure which you said you don't have
Renal failure
Enzyme deficiency which you don't have
Meanwhile hyperammonemia is not present in normal individual except when you have have the above diseases
You need to be clinically assessed and go for abdominal ultrasound to rule out other possible causes
Hence please continue your medication if no improvement book appointment to see a gastroenterologist
Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes elevated levels of ammonia?

Hello dear Greetings From your questions regarding the causes of hyperammonemia there are several aetiology that is behind increase in ammonia level in the blood they are as follows : Liver failure which you said you don t have Renal failure Enzyme deficiency which you don t have Meanwhile hyperammonemia is not present in normal individual except when you have have the above diseases You need to be clinically assessed and go for abdominal ultrasound to rule out other possible causes Hence please continue your medication if no improvement book appointment to see a gastroenterologist Regards